MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP589H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.If further details are received at a later date a supplemental medwatch will be sent.Trade name irgacare®.Active ingredient(s) triclosan.Dosage form suture/solid/parenteral.Strength = 275 g/m.Associated events submitted via mw# 2210968-2022-05789, 2210968-2022-05790, 2210968-2022-05791, 2210968-2022-05792, and 2210968-2022-05794.
 
Event or Problem Description
It was reported that a patient underwent a total hip replacement closure procedure on (b)(6)2022 and the suture was used.During surgery, while using the suture to close the fat layer, the suture and needle became disconnected.It was unknown if the suture broke close to the needle or the needle fell off the suture.The needle was retrieved and no fragments were left in the patient.The surgery was delayed ten minutes.A like device was used to successfully complete the procedure.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 2-0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15081312
Report Number2210968-2022-05793
Device Sequence Number4055466
Product Code GAM
UDI-Device Identifier10705031054288
UDI-Public10705031054288
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP589H
Device Catalogue NumberVCP589H
Device Lot NumberRMMHUR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown